Last night I got really bad chills from the injection that lasted about an hour. Of course it woke me up at 3:00 in the morning so I could enjoy that experience – why can’t I just sleep through it. Then two hours later I wake up because I’m baking my brains and coated in sweat. Not to say I wasn’t coated in sweat when I was having this chills as I was completely under the comforter (head and all) and my wife was cuddled up with me – but I certainly didn’t feel hot. My assured me that when she was cuddled up I was an oven and was sweating a little. I’m not surprised that I got this chills/sweats because I got my injection in the arm (which always takes with it addition risks of side effects) and then I proceeded to sleep on that arm (not the most comfortable of choices but I was asleep – I have no idea why that pressure makes the side effects more likely and/or more intense). I guess I was destined to have the chills/sweats with getting the injection in my arm and then sleeping on it – ugh. These side effects really beg some questions – I think I’ll give MS Lifelines a call on Monday to see if they have some answers:
- What is the Interferon beta 1-a (Rebif) doing to cause these side effects? -or what mechanism is causing these side effects?
- Why are some injection locations more prone to side effects than other sites?
- Why are side effects exacerbated by having pressure on the injection site for long periods.
I’m skeptical that they will be able to provide any answers but we’ll see. The best choice would be to ask the neuro but I’ve usually got some many higher priority questions that occupy all of the time. I’m sure I could spend a full day with him asking neurological and MS questions but I don’t see that happening too soon.